MAUDE Adverse Event Report: LDR MÉDICAL RETRACTOR FIXATION PIN;  ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

LDR MÉDICAL RETRACTOR FIXATION PIN;  ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IG008R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during implantation, the tip of the distraction pin broke off into the upper vertebra (c5).The surgeon was unable to remove it without injuring the vertebra.He decided to leave it in place.The second anchoring plate came into conflict with that piece of the distraction pin that had remained in the vertebra and bent.Since the pin is made of steel, the hospital indicated the patient could no longer undergo mris.This is report two of two for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3004788213-2022-00100.
 
Additional Manufacturer Narrative
Inspection: a photo was provided of the fixation pin, which shows that it is fractured.A photo of an x-ray was also provided, which shows that the fractured piece of the fixation pin remains in the patient.Dhr review: the dhr for pn ig008r, ln 14f061 was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimvie¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.This event could also be attributed to off-axis forces applied during use.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
RETRACTOR FIXATION PIN
Common Device Name
 ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine, na 10300
FR  10300
Manufacturer (Section G)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine, na 10300
FR   10300
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15831005
Report Number3004788213-2022-00115
Device Sequence Number5100619
Product Code LXH
UDI-Device Identifier03662663002530
UDI-Public(01)03662663002530(10)14F061-S23
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIG008R
Device Lot Number14F061-S23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date11/19/2022
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexFemale